Alert archive / Colorado / Freeze Warnings in 2011
Freeze Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at May 2, 2011, 3:20 AM MDT for 13 counties in Colorado. It took effect at May 3, 2011, 2:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2011, 3:20 AM MDT (09:20 UTC)
- In effect from
- May 3, 2011, 2:00 AM MDT
- Expired
- May 3, 2011, 9:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2308 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
813 WWUS75 KPUB 020920 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 320 AM MDT MON MAY 2 2011 COZ083>089-093>099-021600- /O.UPG.KPUB.FZ.A.0002.110503T0800Z-110503T1500Z/ /O.NEW.KPUB.FZ.W.0003.110503T0800Z-110503T1500Z/ /O.CON.KPUB.FZ.W.0002.000000T0000Z-110502T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 320 AM MDT MON MAY 2 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * LOCATION...ALL OF THE SOUTHEAST COLORADO PLAINS. * IMPACT...LOW TEMPERATURES ARE EXPECTED TO RANGE FROM 20 TO 30 DEGREES THIS MORNING THROUGH 9 AM. LATE TONIGHT INTO TUESDAY MORNING...LOWS ARE EXPECTED TO ONCE AGAIN RANGE FROM THE UPPER 20S TO LOWER 30S. SENSITIVE PLANTS...SPRINKLER SYSTEMS AND OUTDOOR SPIGOTS MAY BE AT RISK OF FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT SENSITIVE PLANTS. DISCONNECT SPIGOTS. DRAIN EXPOSED WATER PIPES AND SPRINKLER SYSTEMS. && $$
7 follow-up statements
907 WWUS75 KPUB 021458 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 858 AM MDT MON MAY 2 2011 COZ083>089-093>099-022100- /O.EXP.KPUB.FZ.W.0002.000000T0000Z-110502T1500Z/ /O.CON.KPUB.FZ.W.0003.110503T0800Z-110503T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 858 AM MDT MON MAY 2 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY. * LOCATION...ALL OF THE SOUTHEASTERN COLORADO PLAINS. * IMPACT...MINIMUM TEMPERATURES FROM LATE TONIGHT INTO EARLY TUESDAY MORNING ARE EXPECTED TO ONCE AGAIN RANGE FROM THE UPPER 20S TO LOWER 30S. SENSITIVE PLANTS...SPRINKLER SYSTEMS AND OUTDOOR SPIGOTS MAY BE AT RISK OF FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
934 WWUS75 KPUB 022018 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 218 PM MDT MON MAY 2 2011 COZ083>089-093>099-030230- /O.CON.KPUB.FZ.W.0003.110503T0800Z-110503T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 218 PM MDT MON MAY 2 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY. * LOCATION...ALL OF THE SOUTHEASTERN COLORADO PLAINS. * IMPACT...MINIMUM TEMPERATURES FROM LATE TONIGHT INTO EARLY TUESDAY MORNING ARE EXPECTED TO ONCE AGAIN DROP INTO THE UPPER 20S FOR SEVERAL HOURS OVER THE INTERSTATE 25 CORRIDOR AND THE SOUTHEASTERN COLORADO PLAINS. SENSITIVE PLANTS...SPRINKLER SYSTEMS AND OUTDOOR SPIGOTS MAY BE AT RISK OF FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
987 WWUS75 KPUB 030143 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 743 PM MDT MON MAY 2 2011 COZ083>089-093>099-030745- /O.CON.KPUB.FZ.W.0003.110503T0800Z-110503T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 743 PM MDT MON MAY 2 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY. * LOCATION...ALL OF THE SOUTHEASTERN COLORADO PLAINS. * IMPACT...MINIMUM TEMPERATURES FROM LATE TONIGHT INTO EARLY TUESDAY MORNING ARE EXPECTED TO ONCE AGAIN DROP INTO THE UPPER 20S FOR SEVERAL HOURS OVER THE INTERSTATE 25 CORRIDOR AND THE SOUTHEASTERN COLORADO PLAINS. SENSITIVE PLANTS...SPRINKLER SYSTEMS AND OUTDOOR SPIGOTS MAY BE AT RISK OF FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
366 WWUS75 KPUB 030538 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1138 PM MDT MON MAY 2 2011 COZ083>089-093>099-031145- /O.CON.KPUB.FZ.W.0003.110503T0800Z-110503T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 1138 PM MDT MON MAY 2 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY. * LOCATION...ALL OF THE SOUTHEASTERN COLORADO PLAINS. * IMPACT...MINIMUM TEMPERATURES FROM LATE TONIGHT INTO EARLY TUESDAY MORNING ARE EXPECTED TO ONCE AGAIN DROP INTO THE UPPER 20S FOR SEVERAL HOURS OVER THE INTERSTATE 25 CORRIDOR AND THE SOUTHEASTERN COLORADO PLAINS. SENSITIVE PLANTS...SPRINKLER SYSTEMS AND OUTDOOR SPIGOTS MAY BE AT RISK OF FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
016 WWUS75 KPUB 030915 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 315 AM MDT TUE MAY 3 2011 COZ083>089-093>099-031500- /O.CON.KPUB.FZ.W.0003.000000T0000Z-110503T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 315 AM MDT TUE MAY 3 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * LOCATION...ALL OF THE SOUTHEASTERN COLORADO PLAINS. * IMPACT...LOW TEMPERATURES EARLY THIS MORNING WILL RANGE FROM THE 20S TO THE LOWER 30S FOR SEVERAL HOURS. SENSITIVE PLANTS...SPRINKLER SYSTEMS AND OUTDOOR SPIGOTS MAY BE AT RISK OF FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT SENSITIVE PLANTS. DISCONNECT HOSES FROM SPIGOTS. DRAIN EXPOSED WATER PIPES AND SPRINKLER SYSTEMS. && $$
365 WWUS75 KPUB 031146 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 546 AM MDT TUE MAY 3 2011 COZ083>089-093>099-031500- /O.CON.KPUB.FZ.W.0003.000000T0000Z-110503T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 546 AM MDT TUE MAY 3 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * LOCATION...ALL OF THE SOUTHEAST COLORADO PLAINS. * IMPACT...LOW TEMPERATURES EARLY THIS MORNING WILL RANGE FROM THE 20S TO THE LOWER 30S FOR SEVERAL HOURS. SENSITIVE PLANTS...SPRINKLER SYSTEMS AND OUTDOOR SPIGOTS MAY BE AT RISK OF FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT SENSITIVE PLANTS. DISCONNECT HOSES FROM SPIGOTS. DRAIN EXPOSED WATER PIPES AND SPRINKLER SYSTEMS. && $$
087 WWUS75 KPUB 031451 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 851 AM MDT TUE MAY 3 2011 COZ083>089-093>099-031600- /O.EXP.KPUB.FZ.W.0003.000000T0000Z-110503T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 851 AM MDT TUE MAY 3 2011 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO WILL ALLOW THE FREEZE WARNING TO EXPIRE AT 9 AM MDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at May 1, 7:38 PM MDT, 7 hours 42 minutes earlier.
Area forecast discussion, May 1, 7:38 PM MDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 738 PM MDT SUN MAY 1 2011 .UPDATE... UPDATED TO EXPIRE THE WINTER WEATHER HIGHLIGHTS. THE UPPER LEVEL STORM SYSTEM IS CURRENTLY SPINNING OVER THE FOUR CORNERS AREA AND SHIFTING SLOWLY EASTWARD THIS EVENING. EXPECT SHOWERS TO CONTINUE OVER THE NEXT SEVERAL HOURS HOWEVER NOT ANTICIPATING ANY ADDITIONAL ACCUMULATIONS. SNOW WILL LIKELY DISSIPATE ALTOGETHER BY MIDNIGHT WITH A LIGHT SNOW SHOWER POSSIBLE THROUGH MORNING ALONG THE CONTINENTAL DIVIDE. NO OTHER CHANGES MADE AT THIS TIME. MOZLEY && .PREV DISCUSSION... /ISSUED 317 PM MDT SUN MAY 1 2011/ SHORT TERM... (TONIGHT AND MONDAY) ..MAIN CONCERNS ARE SNOWFALL THROUGH THIS EVENING AND UNSETTLED CONDITIONS MONDAY... CURRENTLY...QUITE A FEW CONVECTIVE RAIN/SNOW SHOWERS OVER THE GREATER I-25 CORRIDOR REGION AS I WRITE (2 PM). THESE SNOW SHOWERS ARE ADVECTING WWD INTO THE WET MTNS...ADDING TO THE SNOWFALL/PRECIP TOTALS THIS REGION. MTN PASS WEBCAMS ARE SHOWING SNOWY CONDITIONS...ALTHOUGH ROADS LOOK LIKE THEY ARE IN PRETTY GOOD CONDITION. MOST OF THE CAMERAS ACROSS ALL OF THE HIGHER TRRN AREAS HAVE SNOW IN THEM. WX SYSTEM CAUSING THIS BENEFICIAL PRECIP WAS SPINNING OVER THE 4 CORNERS REGION...ANOTHER DISTURBANCE WAS MOVING TOWARDS THE REGION FROM WY. REST OF THIS AFTERNOON AND TONIGHT... DECIDED TO EXTEND WINTER WX HILITES INTO THE EARLY EVENING HOURS (8 PM). REASON FOR THIS IS DUE TO THE CONTINUED ENHANCEMENT OF HIGH CLOUDS IN THE IR IMGY OVER THE S CENTRAL PART OF THE STATE...ALONG WITH CONTINUED SNOW SHOWERS FORMING ON THE PLAINS AND ADVECTING INTO THE WET MTNS. SNOWFALL AMOUNTS OVER THE WESTERN PART OF THE SAN LUIS VALLEY AND E SLOPES OF THE SAN JUANS HAVE RANGED FROM 6 TO 9+ INCHES. 3-6" AMOUNTS WERE NOTED IN THE WETS/S SANGRES. I EXPECT MOST OF THE SNOW TO DECREASE AFTER SUNSET ACROSS THE FCST AREA. THE ONLY EXCEPTION WHERE SOME STEADY SNOW MAY CONTINUE IS ACROSS THE SAN JUANS WHERE THE BEST DIFFLUENT FLOW IS NOTED WITH THE WX SYSTEM OVER THE 4 CORNERS. IT WILL LIKELY GET QUITE COOL TONIGHT OVER THE REGION...ESPECIALLY AREAS WHICH SEE SUBSTANTIAL CLEARING LATER TONIGHT. EXPECT TEMPERATURES TO FALL INTO THE 20S TO AROUND 30 TONIGHT ACROSS THE PLAINS. GIVEN THESE COLD TEMPS...ANOTHER FREEZE WARNING HAS BEEN ISSUED FOR THE PLAINS. MONDAY... THE COLD POOL ALOFT WILL BE OVER US (-8C AT 700 MB) AND ANOTHER WEAK DISTURBANCE ON THE BACKSIDE OF THE LOW WILL TRACK ACROSS THE FCST AREA. GIVEN THE IMPRESSIVE LAPSE RATES AND UPWARD VV...WE WILL LIKELY SEE QUITE A FEW RAIN/SNOW SHOWERS DEVELOP OVER THE REGION TOMORROW...ESPECIALLY DURING THE AFTERNOON. TEMPS TOMORROW WILL BE ON THE COOL SIDE...WITH HIGHS IN THE 50S PLAINS...40S VALLEYS AND 20S AND 30S MTNS. \/34 LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) MAIN LONGER TERM METEOROLOGICAL ISSUES INCLUDE SOME LINGERING SHOWERS OVER HIGHER TERRAIN AREAS MONDAY EVENING AND THEN WARMING TEMPERATURES. DECREASING PRECIPITATION TRENDS SHOULD BE NOTED OVER THE CWFA MONDAY EVENING WITH THE ENTIRE CWFA BECOMING DRY BY EARLY TUESDAY MORNING. ADDITIONAL SNOW ACCUMULATIONS OVER THE MOUNTAINS MONDAY EVENING PROJECTED TO REMAIN UNDER 1/2 INCH WITH MOST AREAS NOT EXPECTED TO RECEIVE ANY ADDITIONAL MEASURABLE SNOW MONDAY EVENING. IN ADDITION...HAVE ISSUED ANOTHER FREEZE WATCH OVER ZONES 83>89 AND 93>99 FROM 08Z TO 15Z TUESDAY AS MINIMUM TEMPERATURES ARE PROJECTED TO DROP BELOW 32F OVER THE MAJORITY OF THIS AREA BY EARLY TUESDAY MORNING. AS TOUCHED UPON IN YESTERDAYS DISCUSSION...WARMER AND MORE TRANQUIL METEOROLOGICAL CONDITIONS ARE STILL PROJECTED TO DEVELOP OVER THE CWFA FROM LATER TUESDAY INTO NEXT SUNDAY AS GENERALLY DRY NORTHWESTERLY TO ZONAL UPPER FLOW COVERS THE REGION. HAVE PAINTED ISOLATED POPS OVER THE CENTRAL MOUNTAINS AT TIMES DURING THE LONGER TERM AND ALSO HAVE SOME LOW GRADE POPS OVER THE ENTIRE CWFA BY NEXT WEEKEND. MAXIMUM TEMPERATURES WARMING TO AND/OR ABOVE EARLY MAY CLIMATOLOGICAL AVERAGES ARE ANTICIPATED OVER THE MAJORITY OF THE CWFA FROM WEDNESDAY INTO NEXT SUNDAY WITH THE WARMEST MAXIMUM TEMPERATURES OCCURRING FROM THURSDAY INTO SATURDAY...WHERE 80S WILL BECOME COMMONPLACE OVER THE SOUTHEASTERN COLORADO PLAINS. FINALLY...MINIMUM TEMPERATURES SHOULD HOVER TO WITHIN A CATEGORY OR SO OF EARLY MAY CLIMATOLOGICAL AVERAGES MOST AREAS DURING THE LONGER TERM. AVIATION... FOR KPUB AND KCOS...EXPECT VFR CONDITIONS NEXT 24H. AT THESE TWO SITES WE MAY SEE SOME BRIEF SHOWERS THE REST OF TODAY...AND ESPECIALLY TOMORROW. NO SIGNIFICANT WINDS ARE ANTICIPATED. AT KALS...CONDITIONS WILL GRADUALLY GET BETTER THIS EVENING ACROSS KALS. WITH THE MSTR THAT THEY HAD (AND ARE STILL GETTING AS I WRITE)...THERE COULD BE SOME FOG ISSUES. HOWEVER...I DO NOT EXPECT THEM TO CLEAR OUT SO FOG WILL LIKELY NOT OCCUR. THE LIGHT PRECIP THAT IS ONGOING NOW WILL CONTINUE ON AND OFF INTO THE EVENING AND SHOULD DISSIPATE BY MID TO LATE EVENING. && .PUB WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR COZ083>089-093>099. FREEZE WARNING FROM 2 AM TO 9 AM MDT MONDAY FOR COZ083>089- 093>099. && 88/50
Hazardous weather outlook, May 1, 8:12 PM MDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 812 PM MDT SUN MAY 1 2011 COZ058>089-093>099-030215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 812 PM MDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT SCATTERED SNOW SHOWERS WILL PRODUCE LOCAL ACCUMULATIONS OF 1 TO 3 INCHES OVER THE MOUNTAINS TONIGHT. THE HIGH MOUNTAIN VALLEYS CAN EXPECT ISOLATED SNOW SHOWERS WITH LOCAL ACCUMULATIONS OF AN INCH OR LESS. A FEW FLURRIES ARE POSSIBLE ELSEWHERE WITH LITTLE OR NO ACCUMULATION EXPECTED. SUBFREEZING TEMPERATURES WILL BLANKET THE SOUTHEAST PLAINS LATE TONIGHT THROUGH MONDAY MORNING. LOW TEMPERATURES ARE EXPECTED TO RANGE FROM 20 TO 30 DEGREES. SENSITIVE PLANTS SHOULD BE PROTECTED. SPIGOTS SHOULD BE DISCONNECTED. EXPOSED WATER PIPES AND SPRINKLER SYSTEMS SHOULD BE DRAINED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA MONDAY AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING CLOUD TO GROUND LIGHTNING. SCATTERED SNOW SHOWERS OVER THE MOUNTAINS WILL PRODUCE LOCAL ACCUMULATIONS OF AN INCH OR TWO. SUBFREEZING TEMPERATURES ARE POSSIBLE ACROSS THE SOUTHEAST PLAINS AGAIN LATE MONDAY NIGHT AND TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE MOUNTAINS AND HIGH VALLEYS TONIGHT. 50/50
Nearby
Freeze Warnings in Colorado, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.